Alert archive / Ohio / Small Craft Advisories in 2025

Small Craft Advisory 13, NWS Cleveland, OH

March 28, 2025

NWS Cleveland, OH issued this small craft advisory at Mar 28, 2025, 3:48 PM EDT. It took effect at Mar 29, 2025, 12:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2025, 3:48 PM EDT (19:48 UTC)
In effect from
Mar 29, 2025, 12:00 AM EDT
Expired
Mar 29, 2025, 2:00 PM EDT
In force
14 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

665 
WHUS71 KCLE 281948
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
348 PM EDT Fri Mar 28 2025

LEZ145>149-290400-
/O.NEW.KCLE.SC.Y.0013.250329T0400Z-250330T0000Z/
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-
348 PM EDT Fri Mar 28 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
EDT SATURDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Vermilion OH to 
  Ripley NY.

* WHEN...From midnight tonight to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
4 follow-up statements
769 
WHUS71 KCLE 290107
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
907 PM EDT Fri Mar 28 2025

LEZ145>149-290915-
/O.CON.KCLE.SC.Y.0013.250329T0400Z-250330T0000Z/
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-
907 PM EDT Fri Mar 28 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
SATURDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Vermilion OH to 
  Ripley NY.

* WHEN...Until 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
482 
WHUS71 KCLE 290732
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
332 AM EDT Sat Mar 29 2025

LEZ145>149-291545-
/O.EXT.KCLE.SC.Y.0013.000000T0000Z-250329T1800Z/
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-
332 AM EDT Sat Mar 29 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion OH to 
  Ripley NY.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
215 
WHUS71 KCLE 291403
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1003 AM EDT Sat Mar 29 2025

LEZ145-146-291515-
/O.CAN.KCLE.SC.Y.0013.000000T0000Z-250329T1800Z/
Vermilion to Avon Point OH-Avon Point to Willowick OH-
1003 AM EDT Sat Mar 29 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Sustained southwest winds will most commonly be between 10 and 20
knots through early this afternoon with a few gusts to 25 knots.
Waves will be 3 feet or less in the nearshore waters. This is 
below advisory criteria, so the advisory has been cancelled.

$$

LEZ147>149-291800-
/O.CON.KCLE.SC.Y.0013.000000T0000Z-250329T1800Z/
Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-
1003 AM EDT Sat Mar 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 25 knots and waves 2 to 4 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
024 
WHUS71 KCLE 291757
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
157 PM EDT Sat Mar 29 2025

LEZ147>149-291900-
/O.EXP.KCLE.SC.Y.0013.000000T0000Z-250329T1800Z/
Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-
157 PM EDT Sat Mar 29 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON...

Winds and waves have diminished enough to allow the Small Craft
Advisory expire. Southwest winds of 10 to 20 knots continue in 
the nearshore waters this afternoon with waves 1 to 3 feet. 

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 1:48 PM EDT, 2 hours earlier.

Area forecast discussion, Mar 28, 1:48 PM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Cleveland OH
148 PM EDT Fri Mar 28 2025

.SYNOPSIS...
A warm front will lift north across the area today as a low
pressure system develops in the Central Plains on Saturday. This
low pressure system will move northeast across the Lower Great
Lakes on Sunday, extending a cold front east through the area on
Monday. High pressure will return by Tuesday.

&&

.NEAR TERM /THROUGH SATURDAY/...
130 PM... Elevated convection ahead of a warm front continues
across the area this afternoon, though most of the lightning
activity has limited to across far Northwest Ohio and northern
Indiana. Heavier pockets of rain will remain possible across the
north and eastern halves of the area through the rest of this
afternoon, with a few isolated lightning strikes possible as
well.

Previous discussion...
The primary message for the near term forecast is a warm front
will move through today with scattered showers followed by much
warmer weather on Saturday. The warm front currently stretches
from near ther Chicago area down towards southern Ohio this
morning. This warm front will lift northward through the area
today. There are already scattered showers and isolated
thunderstorms developing along this warm front this morning. We
anticipate this convection to continue to increase as the warm
front advances through the area later today. The average QPF has
increased with the latest model guidance with generally a tenth
to three tenths of an inch of rainfall possible across the area
today. Elevated instability is limited but will be enough for a
few rumbles of thunder today. Severe weather is not expected
today.

Temperatures will range from the lower 60s over NWPA and
NEOH to the lower 70s over NWOH this afternoon. Behind the warm
front, winds will become southwesterly and gusty 12 to 18 mph
with gusts up to 30 mph. The weather will be relatively quiet
tonight and most of the day Saturday. Overnight low temperatures
will be very mild in the middle to upper 50s tonight. It will be
partly cloudy to mostly cloudy on Saturday with gusty southwest
winds around 15 to 20 mph with gusts up to 30 mph. Saturday will
be very spring-like with high temperatures in the lower to
middle 70s. The next chance of rain will hold off until
Saturday evening.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
An active short term period in store with the potential for
strong to severe storms and heavy rainfall as an upper trough
and surface low move across the eastern CONUS. Strong southerly
flow with surface wind gusts to 30 MPH will continue to advect
warm, moist air into the region through the weekend. By Sunday,
high temperatures will top out in the upper 60s to low 70s with
accompanying dew points in the mid to upper 50s.

Shower coverage will increase from west to east Saturday night into
Sunday ahead of the cold frontal passage. Fairly efficient rainfall
expected as PWATs will be well above the 75th percentile, based on
ILN sounding climatology. WPC continues to highlight a Marginal Risk
(Level 1/4) for flooding across portions of the forecast area their
Day 3 Excessive Rainfall Outlook. There will be a lull in
precipitation Sunday afternoon and early evening ahead of a cold
front. Models are coming into better agreement with the timing of the
frontal passage late Sunday night into Monday morning.

Initiation of strong to severe storms is possible along and ahead of
the cold front. The better environment for severe storms currently
lies to the west and south of the local area. However MLCAPE values
may rise to 1000 J/kg accompanied by bulk shear to 40-50 knots,
especially along the I-75 corridor, late Sunday night. Lingering
cloud cover and the timing of the frontal passage may inhibit severe
weather potential across northern Ohio. Stay tuned to the latest
forecasts for updates. With the latest SWODY3 update, SPC has placed
the entire forecast area in a Slight Risk (Level 2/5). All hazards
are possible in any severe storm that initiates including damaging
winds, large hail, and a few tornadoes.

Showers will gradually push eastward Monday morning and afternoon as
the cold front moves eastward and high pressure builds overhead.
Highs will be 10-15 degrees cooler on Monday in the mid to upper
50s. Much cooler on Monday night with lows dipping to the upper 20s
to lower 30s. Mean layer flow turns northwesterly behind the cold
front by Monday night and some light lake enhanced rain/snow showers
may linger through Monday night across the Snowbelt.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
Tuesday will be dry as high pressure builds across the region.
Another stretch of active weather as a strong low pressure system
progresses from the Central Plains into the Great Lakes region.
Currently have widespread rain showers entering from the west
Wednesday afternoon. CSU-MLP probabilities continue to hint at the
potential for strong to severe storms across the Ohio Valley. It's
still a bit too far out for specific details, but something to keep
an eye on.

Cooler high temperatures on Tuesday in the low to mid 40s. The
aforementioned low will lift a warm front across the region which
will allow for temperatures to increase into the mid 50s to lower
50s by Wednesday and Thursday.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
Mixed-bag of VFR, MVFR, and IFR across the TAF sites this
afternoon, associated with vsby drops from rain. The highest
confidence for thunderstorms over the next couple of hours is at
TOL where persistent tsra has been noted just off to the west.
Otherwise, most of the non-VFR vsbys should occur within the
next several hours as rain begins to exit the region by this
evening. A few isolated to scattered showers are possible
towards the end of the TAF period, but did not include any
mention at this time given low confidence on non-VFR impacts.

Winds are generally out of the south this afternoon, around 10
knots. Winds should quickly increase out of the southwest behind
the warm front later this afternoon and evening, 10 to 15 knots
with periodic gusts of 20 to 25 knots. Did include LLWS at all
TAF sites overnight into Saturday morning as a strong
240-direction low- level jet of 50 to 55 knots develops.

Outlook...Non-VFR likely in widespread rain Saturday night into
Sunday. Non-VFR likely to return from west to east in scattered
to widespread in thunderstorms Sunday night into Monday. Some
thunderstorms could be strong to severe Sunday night. Non-VFR
may linger in periodic rain and/or low ceilings on Monday.

&&

.MARINE...
Southerly winds at 10-15 knots this morning before a warm front
lifts northeast across the lake this afternoon and evening. Winds
turn southwesterly while increasing to 15-25 knots by early Saturday
morning. Wave heights during this timeframe will build to 3-5 feet
east of The Islands. Southwesterly winds remain elevated through the
day on Saturday before southerly winds 10-15 knots return Saturday
night and Sunday. A strong low pressure system will drag a cold
front east across the lake Sunday night into Monday, allowing for
westerly winds and eventually northwesterly winds to increase to 15-
25 knots. This onshore flow will build wave heights to 3-6 feet
along the lakeshore. High pressure builds over the lake on Tuesday
with northerly winds gradually decreasing to 10 knots or less
through Tuesday. A small craft advisory may be needed late Friday
through Saturday, though higher confidence in small craft criteria
being met with the westerly to northwesterly winds behind the cold
front on Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...77
NEAR TERM...77/Kahn
SHORT TERM...13
LONG TERM...13
AVIATION...Kahn
MARINE...13
Hazardous weather outlook, Mar 28, 2:54 PM EDT, 54 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
254 PM EDT Fri Mar 28 2025

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-291900-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
254 PM EDT Fri Mar 28 2025

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and thunderstorms are expected Sunday evening and overnight.
Some storms could be strong to severe with all hazard types possible,
including damaging winds, large hail, and a few tornadoes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.